Hail, Washington
- When
- July 1, 4:09 PM CST
- Where
- Washington County, 0.43 mi ENE of Dubois
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.223, -89.213
A MCV moved east across the forecast area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A MCV moved east across the forecast area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 1, 2:26 PM CST, 1 hour 43 minutes earlier.
Area Forecast Discussion National Weather Service Saint Louis MO 326 PM CDT Mon Jul 1 2019 .SHORT TERM... (Through Late Tuesday Night) Issued at 325 PM CDT Mon Jul 1 2019 Thunderstorms primarily associated with the MCV across south- central Illinois should wane and dissipate with loss of daytime heating/instability. The aforementioned MCV is forecast to be nearly quasi-stationary tonight into early Tuesday due to lack of mid/upper level flow aloft. A few showers are possible late tonight along/southwest of the MCV across portions of southeast Missouri and southwest Illinois in the presence of weak low-level moisture advection. Otherwise, the overnight period should be dry with a partly to mostly cloudy sky. Mild temperatures are forecast once again with lows near persistence in the upper 60s to mid 70s. Scattered diurnal showers and thunderstorms are expected to develop Tuesday afternoon, with the greater coverage across roughly the southern half of the area where cooler midlevel temperatures will be located. Temperatures should be slightly cooler than those expected today due to cooler 850-hPa temperatures and an uptick in cloud cover. Highs are forecast to range from the upper 80s to low 90s with peak heat index values in the mid to upper 90s due to the high humidity levels. The scattered diurnal showers and storms should dissipate by late Tuesday evening, but did maintain slight chances across northeast Missouri and west-central Illinois. These slight chance PoPs are supported by the possibility that storms continue along outflow boundaries propagating southeastward from a cold front draped across Iowa. After midnight, additional showers and storms may try and develop across south-central and southeast Missouri ahead of a midlevel shortwave trough. Mild temperatures are forecast once again for Tuesday night with lows in the upper 60s to mid 70s. Gosselin .LONG TERM... (Wednesday through Next Monday) Issued at 325 PM CDT Mon Jul 1 2019 Typical summerlike pattern will continue for the remainder of the week. Temperatures are forecast to be near normal during the day, and slightly above normal at night. Look for highs generally in the upper 80s to lower 90s each day, with lows only dropping into the upper 60s to mid 70s at night. High humidity values should remain in place, which combined with the aforementioned high temperatures should yield peak heat index values mainly in the mid to upper 90s. There is a chance of storms through the entire period, focusing each day probably in the afternoon and evening hours. Highest chances for thunderstorm activity will likely be tied to individual vorticity maxima moving slowly from west to east in the quasi-zonal flow aloft. However, attempting to time these small-scale features this far out is a futile exercise. There is some model consensus that the synoptic cold front will push south of the CWA between Friday and Saturday. This front would bring additional chances of showers and thunderstorms, but also cooler air for the weekend. Near to slightly below normal temperatures are favored toward the end of the extended forecast along with at least slightly less humid conditions. In addition, a (rare) period of dry weather is likely behind this frontal boundary. Gosselin && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1151 AM CDT Mon Jul 1 2019 At least scattered thunderstorm is expected this afternoon, mainly across east-central and southeast Missouri as well as southwest Illinois. The metro TAFs have the best chance at seeing this activity, and added a TEMPO group in for thunderstorms with MVFR visibilities. The threat for storms should lessen sharply after mid evening, with the remainder of the TAF period dry more than likely with light/variable winds. SPECIFICS FOR KSTL: Added a TEMPO group in late this afternoon/early this evening for thunderstorms with MVFR visibilities in any downpour. The threat for storms should diminish by late this evening, with dry weather favored overnight tonight and Tuesday morning. Scattered storms are once again possible Tuesday afternoon so added a VCTS mention. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 PM CDT Mon Jul 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-022045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 337 PM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected in east central and southeast Missouri and southwest Illinois through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance for thunderstorms continues for portions of the area each day from Tuesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early this evening. Gosselin
Special Weather Statement
National Weather Service St Louis MO
302 PM CDT Mon Jul 1 2019
MOZ063-064-012045-
St. Louis MO-St. Louis City MO-
302 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND
SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shrewsbury, moving west at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Manchester, Creve Coeur, Clayton, Crestwood,
Town and Country, Richmond Heights, Ladue, Sunset Hills, Des Peres,
Brentwood, Maplewood, Olivette and Valley Park.
This includes Interstate 44 in Missouri between exits 272 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3855 9025 3852 9027 3850 9027 3850 9041
3852 9054 3869 9054 3865 9023 3858 9022
TIME...MOT...LOC 2001Z 080DEG 10KT 3860 9032
TillyPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL BRENTWOOD 38.61N 90.35W
07/01/2019 M0.70 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST BRENTWOOD 38.61N 90.35W
07/01/2019 E50 MPH ST. LOUIS MO TRAINED SPOTTER
WINDS ESTIMATED IN THE 40 TO 50 MPH RANGE.
&&
TESThe Evansville,IN radar (KVWX), 130 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843724.